Author Topic: was switched from ativan to xanax  (Read 34618 times)

[Buddie]

was switched from ativan to xanax
« on: November 16, 2008, 12:12:06 am »
My namae is hazyworl,I have been on benzos along time im not doing to well.I have most recently been on ativan 1 mg 3 times a day.I went to dr because i was feeling so bad,the ativan seemed to be making me dizzy..so years ago for along time i was on xanax so the dr stopped my ativan this past thursday nnight and put me on xanax.When i took it that night i felt ok,but as i take it i feel nausated kinda like the flu and still dizzy not as dizzy as i was and seems like my heartrate went way down the first day as well as my blood pressure..my goal is to get off  meds but my anxiety is out of hand and i will need some kind of help..I hope you all can tell me a bit about how to taper..Thanks [...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

was switched from ativan to xanax
« Reply #1 on: November 16, 2008, 12:30:29 am »
Hi,this past Thursaday i was switched from ativan to xanax..should i have been told to taper off the ativan while going on the xanax..my goal is to get off all drugs,I was on the ativan since aug 08,,,,I feel so nausated and the ativan was making me dizzy though it ddint at first,,,,im wondering if my body has to get used to xaanx and thats why im feeling so awful....i just need a little push to feel bettter,,abd so i can taper off the xanax in time with help..Im scared i should have tapered the ativan any advice
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: was switched from ativan to xanax
« Reply #2 on: November 16, 2008, 12:39:27 am »
Hi, [...]. Welcome to BenzoBuddies.

When you say you were switched to xanax last Thursday, do you mean 2 days ago?  You were taking 3mg/day, right?  How much xanax did the doctor put you on and when are you taking it?  Xanax is a very short-acting benzo so it's usually best to take it at least every 8 hours.

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: was switched from ativan to xanax
« Reply #3 on: November 16, 2008, 01:02:30 am »
Yes two days ago i was put on xanax 1 mg 3 times a day,i felt it was a bit strong so i m takinfg 1/2 pill.Im having crawly wierd feelings in my head and dizzy,wonder if i should have been tapered off the ativan the pharmacy said since they are similar there is no need to taper,i wonder,,,i take the xanax 3 times aday as needed..any advice will be great
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: was switched from ativan to xanax
« Reply #4 on: November 16, 2008, 01:10:17 am »
Well, first of all, the two benzos are different in strength and in half-llife.  While different sources have different opinions on this, Prof Ashton gives an equivalency of 1mg ativan = .5mg xanax.  If you were to take 3mg of xanax to replace 3mg of ativan, you'd be doubling your dose!  Also, you are moving to a shorter acting benzo when you switch to xanax.  This can lead to more interdose withdrawal symptoms.  However, the pharmacist was right that you didn't need to taper off the ativan and then start xanax.  In fact, if you'd tapered off the ativan there'd be no need to take the xanax, would there?

I suggest you read a bit of the Ashton Manual. It is available online here:

http://www.benzo.org.uk/manual/index.htm
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Hi
« Reply #5 on: November 16, 2008, 01:41:00 am »
My namae is hazyworl,I have been on benzos along time im not doing to well.I have most recently been on ativan 1 mg 3 times a day.I went to dr because i was feeling so bad,the ativan seemed to be making me dizzy..so years ago for along time i was on xanax so the dr stopped my ativan this past thursday nnight and put me on xanax.When i took it that night i felt ok,but as i take it i feel nausated kinda like the flu and still dizzy not as dizzy as i was and seems like my heartrate went way down the first day as well as my blood pressure..my goal is to get off  meds but my anxiety is out of hand and i will need some kind of help..I hope you all can tell me a bit about how to taper..Thanks [...]

Hi [...],

How much Xanax did your doctor switch you to? Was it the equivalent to the Ativan at 3mg.? It will take a few days until you get used to the change in meds as well as if the equivalency is not the same. As far as tapering, you will need to stabilize before starting. We recommend cutting 10% off your total daily dose every 7-14 days depending on how you are feeling. If you have more questions, please feel free to ask.

T2 :smitten:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Hi
« Reply #6 on: November 16, 2008, 01:55:37 am »
Hi Hazy, Im new here as well (for about a week I think)
Just want to say hello

Jen
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: was switched from ativan to xanax
« Reply #7 on: November 16, 2008, 06:36:57 am »
Hi Hazy-

[...] is correct- Ativan and Xanax are not 1:1 equivalents.  You may want to discuss this with your Doctor before you continue on this regimen.  Once you are comfortable with your dosing, please check back in and let us know how you would like to proceed.

You have found a great place and I'm sure we can help answer any questions you may have.

Take care,

Keith
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: was switched from ativan to xanax
« Reply #8 on: November 16, 2008, 04:13:37 pm »
thanks for the answers but im not sure i understand are u all saying i dont need to be tapering off the ativan as im on xanax now,I stopped the ativan thursday(this past) and right away started teh xanax..was on 1 mg ativan 3 times a day and now on 1 mg xanax 3 times a day,will xanax make you feel more depressed than ativan? ANd does anyone know about effexoer,,,is it common for the mixture of the 2 xanax and effexor to lower blood presure and heartrate?Thanks
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: was switched from ativan to xanax
« Reply #9 on: November 16, 2008, 04:33:36 pm »
thanks for the answers but im not sure i understand are u all saying i dont need to be tapering off the ativan as im on xanax now,I stopped the ativan thursday(this past) and right away started teh xanax..was on 1 mg ativan 3 times a day and now on 1 mg xanax 3 times a day,will xanax make you feel more depressed than ativan? ANd does anyone know about effexoer,,,is it common for the mixture of the 2 xanax and effexor to lower blood presure and heartrate?Thanks

Hi [...],

There is no need to taper the Ativan since you replaced it with the Xanax. As [...] stated, the Xanax dosing your doctor put you on is a lot stronger than the Ativan equivalency. You will still need to stabilize on the Xanax before starting your taper off the Xanax. Xanax and Ativan are not known to cause depression as much as Valium, but some do experience depression during their taper off any of the benzos but usually not enough to have to take an anti-depressant. Hope this helps.

T2 :smitten:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.